I had tried just about everything under the sun before Abilify, and it was the only medication I had that worked for me. For example my family said it was like living with a ghost before the medication, and then suddenly I was a person again. I can’t even explain the clear headedness feeling I had! Unfortunately I got sick in an unrelated manner and had to stop taking all antipsychotics. I’m hoping to get back on it soon!
I took respirdal for a couple of months before switching to abilify. respirdal helped but caused me to gain 30 pounds in 2 months or so. abilify didn’t cause so much weight gain. Before I was taking antipsychotics I was dropping out of the university unable to study because of the psychosis and because the voices I heard were screaming at me constantly. Since I’ve gone on abilify I have gone to a community college for three years now and started working part time as an administrative assistant for my dad’s business. At first I only took one class at a time, and then dropped a few because I was having a nervous breakdown over thinking my life was over. Currently I’m taking two classes, Calculus and Statistics, while working part time. I’ve been getting good grades, almost all A’s, one B, one W, and two Passes. My psychologist and family think that with my grades I should be able to transfer to a state four year university in approximately a year or more. I admit on abilify I’ve been really tired though. When I was just on abilify I had insomnia for a long time, and eventually had to take another pill just to sleep. I feel tired all of the time now, so I have to drink tea or coffee every morning to wake up. I’m currently taking mirtazapine, bupropion, and 40 mg of abilify a day, and it has some side effects. With the three of them combined I do get some sleep but am always tired. I often feel like my bladder is full but can barely go. I wonder if I have urinary retention, but I haven’t gotten it checked out because I don’t want to find out I was wrong and complaining about nothing. I have trouble eating in the morning now, which is good so that I lose weight, but it makes it difficult to react quickly while driving a car. I barely drive a car anywhere. I haven’t gotten over my fear of driving and I’m pretty sure I never will. I also don’t have any sexual urges anymore whatsoever. I don’t really care because I’ll probably never get married anyways. I think I can say with certainty that if I wasn’t on at least some kind of antipsychotic I would be unable to do anything with my life, because I would still be unable to think due to voices screaming at me constantly. My mom also has to take antipsychotics as well. She has taken several, and she said that zyprexa made her gain a ton of weight really fast, while respirdal worked but made her mind fuzzy, and while she was on most of the different antipsychotics, people could tell that she was drugged. She is on latuda now, and she says her thinking is really clear and she no longer experiences paranoia.
your welcome. I think the sedation may be a combination of not eating in the morning and being on so many pills. Maybe the mirtazapine has something to do with it. I can’t guarantee that abilify will enable you to concentrate, but it has been working for me. I find it takes more effort to concentrate and focus for me than before my illness while on the meds, but without the meds and with the illness it was impossible. thank you. I really do hope I make it into another four year university. If not I will probably get an associates degree in accounting and be a bookkeeper instead, but I’d much rather get the four year degree. I hope you reach your ultimate goal as well. To be fair, I’m taking the calculus class for business majors and other majors, but not for engineers. The statistics class is a regular class. I think the abilify is preserving my abstract thinking.
Being on the forum is one of my main activities. I really don’t do much with my time. Pregnenolone improved my negs but only slightly. I have strong anhedonia - maybe will try Memantine, as @anon93437440 suggests, provided my pdoc agrees to it…
I just received a reply from a prominent schizophrenia researcher, to whom I sent an email earlier today, asking for updates on negative symptoms research. She, like many others before her, tells me there’s no clear horizon regarding a good treatment for negative symptoms. Several products are being studied, one has almost reached the European market (I believe she talks about cariprazine, but she didn’t specifically say so) and she is advocating an increase in the European budget for schizophrenia research.
From what ive read cariprazine only has a minor effect on the negative sx, just a couple points.
“From a baseline PANSS-NFS of approximately 27 in both treatment arms, the change from baseline at week 26 was significantly greater, at -8.9, in the cariprazine group compared with -7.4 for the risperidone control group (P = .002).”
Have you been keeping up with min-101? Thats the one I’m waiting on hopefully it will survive its trials and proceed to approval.
MIN-101 should be in phase 3 by now, they don’t seem to beat around the bush too much. Perhaps 2018 for FDA approval, if everything goes smooth… then another couple years at least, to reach the European market…
Some of these cognitive meds might have a secondary negative symptom endpoint. I think they say negative and cognitive symptoms are caused by a similar dysfunction in the brain. Maybe you will get your relief sooner than you expected?